Georgia, 2003Flash Flooding in Georgia, August 3, 2003
August 3, 2003 · NWS CHS · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 3, 8:15 PM EST, 0 minutes earlier.
Area forecast discussion, Aug 3, 8:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT SUN AUG 3 2003
PUBLIC...
QUITE A SHOW OF INTENSE BOUNDARY COLLISIONS THIS EVENING. VERY
PERSISTENT CONVECTION PRODUCING LOCALIZED FLOODING CONTINUES AT
THIS HOUR...PINNED ALONG A NEARLY STATIONARY MOISTURE CONVERGENCE
AXIS FROM BAXLEY TO BAMBERG.
LARGE CONVECTIVE CLUSTER ACROSS SRN TOOMBS COUNTY IS HEADING FOR
TATTNALL COUNTY AND COULD CREATE A MORE SERIOUS PROBLEM FROM
REIDSVILLE TO GLENNVILLE. SOILS ARE SATURATED AND URBAN RAINFALL
AMOUNTS OF ABOUT 2 INCHES ARE CAUSING ROAD CLOSURES AND SUBSTANTIAL
PONDING IN LOW LYING AREAS.
SUSPECT CONVECTION WILL WEAKEN LATER THIS EVENING AND DRIFT TOWARD
THE COAST IN GEORGIA AS AREAS OF LIGHT OR MODERATE RAIN. IN SOUTH
CAROLINA...MCON IS EXPECTED TO SHIFT TO THE COAST LATER TONIGHT WITH
NOCTURNAL DEVELOPMENT A GOOD BET. NO UPDATE AT THIS TIME.
MARINE...
WILL RAISE SSW FLOW TO 15 KT SOUTH CAROLINA WATERS AND OPEN SEAS TO
2 TO 4 FT. NO OTHER CHANGES.
.CHS...
GA...NONE.
SC...NONE.
24
Hazardous weather outlook, Aug 3, 10:15 AM EST, 10 hours before
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-031700-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT SUN AUG 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.HEAVY RAINFALL/FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING 3 INCHES OR MORE OF RAIN IN A SHORT PERIOD.
THIS MAY RESULT IN ISOLATED AREAS OF FLASH FLOODING.
.RIVER FLOODING....RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE
SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO...THE EDISTO
RIVER AT GIVHANS FERRY...AND FOR THE OGEECHEE RIVER AT EDEN. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON MANY THE ABOVE
MENTIONED RIVERS THROUGH MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 3, 6:15 PM EST, 2 hours before
GAZ088-100-101-SCZ040-042-040015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT SUN AUG 3 2003
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH
815 PM EDT...
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES
NORTHEAST OF ALLENDALE TO 7 MILES NORTHEAST OF STATESBORO...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS
IN AND AROUND ULMER...SEIGLING...MILBURY...ALLENDALE... WINDFIELD
...WHITE HILL...SOMERSET...PRETORIA...MIDDLEGROUND AND HUNTERS
THROUGH 815 PM EDT.
EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALIZED WIND
GUSTS TO 45 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
24
Flash Flood, Tattnall
- When
- August 3, 8:15 PM EST to 9:45 PM EST
- Where
- Tattnall County, 3 mi N of Glennville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.046, -82.058 (the zone’s center; the record gives no point)
Heavy rainfall flooded U.S. Route 301 and several other roads near Glennville.
Flash Flood, Bulloch
- When
- August 3, 8:25 PM EST to 9:45 PM EST
- Where
- Bulloch County, 8 mi SE of Statesboro
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Due to very heavy rainfall, 2 miles of Old Groveland Road were under water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, August 3, 20031 injured · $1.5 million · 1.75 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, August 3, 2003$362,000 · 61 kt wind · 19 events
- Damaging Winds and Lightning Strike in New York, August 3, 2003$330,000 · 55 kt wind · 5 events
- Flash Flooding in Vermont, August 3, 2003$350,000 · 3 events
- Hail and Damaging Wind in Michigan, August 3, 2003$210,000 · 1.75 in hail · 11 events
- Lightning Strike in Massachusetts, August 3, 2003$250,000 · 1 event
- Lightning Strike in Pennsylvania, August 3, 2003$250,000 · 1 event
- Flash Flooding in New York, August 3, 2003$125,000 · 3 events
- Damaging Wind in Utah, August 3, 2003$120,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 3, 2003$50,000 · 1 in hail · 18 events
- Tornadoes and Hail in Ohio, August 3, 2003$87,000 · F0 · 4 events
- Flash Flood in Tennessee, August 3, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379177, 5379176.